Alert archive / Wyoming / High Wind Watches in 2014
High Wind Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 8, 2014, 12:39 PM MST for 4 counties in Wyoming. It took effect at Jan 9, 2014, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 12:39 PM MST (19:39 UTC)
- In effect from
- Jan 9, 2014, 8:00 PM MST
- Expired
- Jan 9, 2014, 12:48 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186 WWUS75 KCYS 081939 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1239 PM MST WED JAN 8 2014 ...LONG DURATION VERY STRONG HIGH WIND EVENT TAKING SHAPE... .A VERY STRONG HIGH WIND EVENT IS LOOKING MORE POSSIBLE THAT COULD POSSIBLY LAST INTO TUESDAY OF NEXT WEEK. THESE WINDS ARE EXPECTED TO BEGIN IN OUR WIND PRONE AREAS AS EARLY AS THURSDAY EVENING...SPREADING OUT INTO LOWER LYING AREAS SATURDAY. THIS IS DUE TO A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING SLOWLY INTO THE REGION. WYZ106-110-116-117-091200- /O.NEW.KCYS.HW.A.0002.140110T0300Z-140112T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1239 PM MST WED JAN 8 2014 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING...8 PM THURSDAY THROUGH SATURDAY AFTERNOON. STRONG WINDS COULD CONTINUE ALL THE WAY THROUGH TUESDAY WITH THIS EVENT. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. WEST CROSSWINDS AT BORDEAUX...ARLINGTON AND THE THE WYO HILL AREA COULD LEAD TO BLOW OFFS AND BLOW OVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES. TRAVEL OVER THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE COULD BECOME HAZARDOUS AS WELL. AGAIN...THESE WINDS COULD BECOME MORE WIDESPREAD AND IMPACT A MUCH LARGER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
332 WWUS75 KCYS 090438 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MST WED JAN 8 2014 ...LONG DURATION VERY STRONG HIGH WIND EVENT TAKING SHAPE... .A VERY STRONG HIGH WIND EVENT IS LOOKING MORE LIKELY...AND COULD POSSIBLY LAST INTO TUESDAY OF NEXT WEEK. THESE WINDS ARE EXPECTED TO BEGIN IN OUR WIND PRONE AREAS AS EARLY AS THURSDAY EVENING...SPREADING OUT INTO LOW LYING AREAS SATURDAY. THIS IS DUE TO A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING SLOWLY INTO THE REGION. WYZ106-110-116-117-091300- /O.CON.KCYS.HW.A.0002.140110T0300Z-140112T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 938 PM MST WED JAN 8 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING...8 PM THURSDAY THROUGH SATURDAY AFTERNOON. STRONG WINDS COULD CONTINUE ALL THE WAY THROUGH TUESDAY WITH THIS EVENT. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. WEST CROSSWINDS AT BORDEAUX...ARLINGTON AND THE WYOMING HILL AREA COULD LEAD TO BLOW OFFS AND BLOW OVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES. TRAVEL OVER THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE COULD BECOME HAZARDOUS AS WELL. AGAIN...THESE WINDS COULD BECOME MORE WIDESPREAD AND IMPACT A MUCH LARGER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
895 WWUS75 KCYS 091051 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 351 AM MST THU JAN 9 2014 ...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THROUGH THIS WEEKEND... .STRONG WESTERLY WINDS WILL BE FOUND IN THE ARLINGTON AREA TODAY WITH STRONG WINDS SPREADING INTO OTHER WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE WEEKEND WITH STRONG WINDS LIKELY SPREADING INTO LOWER ELEVATIONS AND PLAINS SATURDAY NIGHT AND SUNDAY. WYZ110-092300- /O.UPG.KCYS.HW.A.0002.140110T0300Z-140112T0000Z/ /O.NEW.KCYS.HW.W.0004.140109T1051Z-140112T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 351 AM MST THU JAN 9 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON AND MAY PERSIST INTO EARLY NEXT WEEK OVER WIND PRONE AREAS OF SOUTHEAST WYOMING. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH TODAY AND TONIGHT. WINDS SPEEDS MAY INCREASE EVEN FURTHER THIS WEEKEND WITH GUSTS TO 75 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 NEAR ARLINGTON DUE TO STRONG WINDS AND FREQUENT GUSTS. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-116-117-092300- /O.EXT.KCYS.HW.A.0002.140110T0700Z-140112T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 351 AM MST THU JAN 9 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING...STRONG EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A BLOW OVER RISK FOR HIGH PROFILE VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LIEBL
136 WWUS75 KCYS 091948 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1248 PM MST THU JAN 9 2014 ...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THROUGH THIS WEEKEND... .STRONG WESTERLY WINDS WILL BE FOUND IN THE ARLINGTON AREA TODAY WITH STRONG WINDS SPREADING INTO OTHER WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE WEEKEND WITH STRONG WINDS LIKELY SPREADING INTO LOWER ELEVATIONS AND PLAINS SATURDAY NIGHT AND SUNDAY. WYZ116-117-100800- /O.UPG.KCYS.HW.A.0002.140110T0700Z-140112T0100Z/ /O.EXB.KCYS.HW.W.0004.140110T0700Z-140112T0100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 1248 PM MST THU JAN 9 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-100800- /O.UPG.KCYS.HW.A.0002.140110T0700Z-140112T0100Z/ /O.EXA.KCYS.HW.W.0004.000000T0000Z-140112T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1248 PM MST THU JAN 9 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. THESE STRONG WINDS WILL LIKELY PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ110-100800- /O.CON.KCYS.HW.W.0004.000000T0000Z-140112T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1248 PM MST THU JAN 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON AND MAY PERSIST INTO EARLY NEXT WEEK OVER WIND PRONE AREAS OF SOUTHEAST WYOMING. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH TONIGHT. WINDS SPEEDS MAY INCREASE EVEN FURTHER THIS WEEKEND WITH GUSTS TO 75 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 NEAR ARLINGTON DUE TO STRONG WINDS AND FREQUENT GUSTS. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ TT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 8, 11:00 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 8, 11:00 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MST WED JAN 8 2014 .UPDATE... ISSUED AT 818 AM MST WED JAN 8 2014 LATEST METAR OBSERVATIONS AND 11-3.9U SATELLITE IMAGERY SHOWING FOG CONTINUING ALONG THE PLATTE RIVER VALLEY FROM SCOTTSBLUFF UP TO NEAR DOUGLAS THIS MORNING. WENT AHEAD AND CONTINUED FOG THIS MORNING IN A RECENT UPDATE THROUGH 18Z THIS MORNING. WESTERLY WINDS SHOULD BE PICKING UP BY THAT TIME TO MIX OUT THIS LOW STRATUS/FOG. UPDATES HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 526 AM MST WED JAN 8 2014 SNOW HAS MOVED OFF TO THE EAST THIS MORNING...WITH AREAS OF FOG SPREADING SOUTH ACROSS NORTHERN AND CENTRAL PORTIONS OF THE PLAINS. VISIBILITIES HAVE DROPPED TO ONE HALF TO ONE QUARTER MILE IN SOME AREAS WITHIN THE NORTH PLATTE RIVER...AND THIS FOG LOOKS TO LAST UNTIL SHORTLY AFTER SUNRISE. OTHERWISE...WILL REMAIN A FAIRLY QUIET DAY WITH SLIGHTLY COOLER TEMPS AND BREEZY SOUTHWEST WINDS CONTINUING IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING. THE NEXT SHORTWAVE IN THIS NORTHWEST FLOW PATTERN WILL MOVE ACROSS UTAH AND INTO WESTERN COLORADO THIS AFTERNOON AND EVENING...AND WILL BRING INCREASING CHANCES FOR SNOW TO THE SIERRA MADRE AND SNOWY RANGE MOUNTAINS. COULD SEE A SHOWER OR TWO OVER THE LARAMIE RANGE AS WELL...BUT CHANCES HERE ARE MINIMAL AS THE BEST FORCING AND MOISTURE WILL REMAIN REMOVED FROM THESE AREAS. ANOTHER SLIGHTLY STRONGER SHORTWAVE WILL MOVE ACROSS THE PAC NW AND INTO WESTERN WYOMING ON THURSDAY. AHEAD OF THIS WAVE WILL BE SLIGHT RIDGING ALOFT...MEANING WARMER TEMPS IN THE 30S AND 40S FOR THURSDAY AND MOSTLY DRY CONDITIONS EARLY ON. WINDS IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING WILL INCREASE THROUGH THE MORNING THO AS THE SHORTWAVE INDUCES LEESIDE TROUGHING. WILL LIKELY SEE GUSTS OF 50 TO 55 MPH IN THESE AREAS THROUGH LATE THURSDAY AHEAD OF THE SYSTEM. AN ASSOCIATED PACIFIC FRONT WILL MOVE THROUGH THE FORECAST AREA THURSDAY NIGHT...BRINGING A BETTER CHANCE FOR SNOW TO THE MOUNTAINS AND ALSO THE NEARBY EASTERN PLAINS AND FOOTHILLS. COULD SEE A GOOD 3 TO 6 INCHES OF SNOW IN THE SNOWY AND SIERRA MADRES WITH THIS SYSTEM...WITH LESS SNOW EXPECTED ELSEWHERE. IN ADDITION...BREEZY TO WINDY CONDITIONS WILL OCCUR BEHIND THE FRONT ACROSS A MORE WIDESPREAD PORTION OF THE FORECAST AREA THROUGH FRIDAY MORNING. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 526 AM MST WED JAN 8 2014 SEVERAL SHORTWAVES WILL MOVE THROUGH NORTHWEST FLOW OVER THE EXTENDED FORECAST PERIOD. ALTHOUGH SEVERAL DISTURBANCES ARE EXPECTED...CHANCES FOR MEASURABLE PRECIPITATION WILL MOSTLY BE CONFINED TO THE MOUNTAINS AS MOISTURE WILL BE LIMITED. ALONG WITH SOME MOUNTAIN SNOWS WILL BE BIG SWINGS IN TEMPERATURES FROM DAY TO DAY...AT LEAST THROUGH EARLY NEXT WEEK. THE MAIN FORECAST CONCERN AND CHALLENGE WILL BE THE WINDS. STRONG GRADIENT AND ACTIVE WAVE PATTERN WITH PERIODIC STRONG UPPER LEVEL JETS MOVING ACROSS THE AREA WILL LIKELY PRODUCE STRONG WINDS OVER MUCH OF THE EXTENDED PERIOD. PLACES LIKE ARLINGTON AND THE SOUTHERN LARAMIE RANGE MAY SEE SEVERAL DAYS IN A ROW WITH WIND AT OR CLOSE TO HIGH WIND WARNING CRITERIA. THIS FIRST BOUT OF WINDS COULD COME AS EARLY AS FRIDAY AFTERNOON...BUT IT LOOKS SATURDAY AFTERNOON THROUGH SUNDAY NIGHT WILL SEE WHEN SOME OF THE STRONGEST WINDS WILL OCCUR AND COULD SEE STRONG WINDS SPREAD INTO THE PLAINS SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH THURSDAY MORNING) ISSUED AT 1100 AM MST WED JAN 8 2014 PATCHY FOG AND LOW CIGS WILL CONTINUE TO RESULT IN IFR CONDITIONS OVER THE NORTH PLATTE RIVER VALLEY ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 19Z...BEFORE COMPLETELY DISSIPATING OR LIFTING BY 21Z. WINDS WILL BE ON THE LIGHT SIDE TODAY BUT GUSTY WINDS WILL DEVELOP OVER WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT. SOME LOW CIGS AND PATCHY FOG MAY DEVELOP TONIGHT OVER THE SAME AREAS INCLUDING RAWLINS BEFORE THE WESTERLY WINDS BEGIN TO INCREASE. WINDS WILL INCREASE SUBSTANTIALLY ACROSS THE FORECAST AREA GOING INTO THE UPCOMING WEEKEND. && .FIRE WEATHER... ISSUED AT 526 AM MST WED JAN 8 2014 TEMPERATURES THROUGH THE NEAR TERM WILL AVERAGE AROUND NORMAL VALUES FOR THIS TIME OF YEAR...WITH MINIMUM RELATIVE HUMIDITIES ABOUT 40 PERCENT OR HIGHER. A NUMBER OF WEATHER DISTURBANCES WILL MOVE SOUTHEAST ACROSS THE REGION THROUGH EARLY NEXT WEEK...AND WILL BRING CHANCES FOR SNOW MAINLY IN THE SNOWY AND SIERRA MADRE MOUNTAINS. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE ACROSS THE EASTERN PLAINS THURSDAY NIGHT AND AGAIN ON SUNDAY...OTHERWISE WILL REMAIN DRY IN THESE AREAS THROUGH THE WEEKEND. THESE DISTURBANCES WILL ALSO PRODUCE STRONG WESTERLY WINDS IN THE WIND PRONE REGIONS OF SOUTHEAST WYOMING BEGINNING EARLY FRIDAY MORNING AND CONTINUING THROUGH THE EARLY PART OF NEXT WEEK. STRONG WINDS MAY BECOME MORE WIDESPREAD ACROSS THE DISTRICT ON SATURDAY AND SUNDAY...WITH GUSTS OF 50 TO 60 MPH POSSIBLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...CLAYCOMB SHORT TERM...RJM LONG TERM...LIEBL AVIATION...TJT FIRE WEATHER...RJM
Hazardous weather outlook, Jan 8, 6:45 AM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 645 AM MST WED JAN 8 2014 WYZ101>119-091345- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 645 AM MST WED JAN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR THROUGH MIDMORNING MAINLY IN THE NORTH PLATTE RIVER VALLEY AND NEARBY LOCATIONS. VISIBILITIES WILL BE REDUCED TO ONE HALF TO ONE QUARTER MILE IN THE FOG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT TO MODERATE SNOW WILL OCCUR IN THE SNOWY AND SIERRA MADRE MOUNTAINS THURSDAY THROUGH FRIDAY NIGHT. 3 TO 6 INCHES OF ACCUMULATION LOOK LIKELY THROUGH THIS TIME. STRONG AND GUSTY WESTERLY WINDS WILL BE POSSIBLE FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING THURSDAY THROUGH SATURDAY. A MORE WIDESPREAD AND STRONGER HIGH WIND EVENT IS TAKING SHAPE FOR SUNDAY AND MONDAY. WIDESPREAD WINDS OF 40 TO 50 MPH WITH GUSTS EXCEEDING 70 MPH ARE POSSIBLE IN THE WIND PRONE AREAS...WITH 60 TO 70 MPH GUSTS POSSIBLE ELSEWHERE IN SOUTHEAST WYOMING THROUGH THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-091345- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 645 AM MST WED JAN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR THROUGH MIDMORNING MAINLY IN NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE. VISIBILITIES WILL BE REDUCED TO ONE QUARTER TO ONE MILE IN THE FOG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD AND STRONG HIGH WIND EVENT IS TAKING SHAPE FOR SUNDAY AND MONDAY. LATEST FORECAST GUIDANCE INDICATES WIDESPREAD WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH ARE POSSIBLE FOR MOST OF THE NEBRASKA PANHANDLE THROUGH THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jan 8, 7:27 AM MST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 727 AM MST WED JAN 8 2014 NEZ003-019-020-096-WYZ101-107-108-081700- BOX BUTTE-SCOTTS BLUFF-BANNER-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...AGATE...DOUGLAS...GLENROCK...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...TORRINGTON 727 AM MST WED JAN 8 2014 ...AREAS OF FOG WILL TO CONTINUE THROUGH MID TO LATE MORNING... AREAS OF FOG WILL CONTINUE THROUGH THE EARLY MORNING HOURS ACROSS NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. THE FOG WILL BE DENSE IN SOME AREAS...ESPECIALLY IN THE NORTH PLATTE RIVER VALLEY WHERE VISIBILITIES WILL BE REDUCED TO BETWEEN ONE HALF AND ONE QUARTER MILE. TEMPERATURES IN THE 20S MAY ALLOW SOME OF THE FOG TO FREEZE ON TO VARIOUS SURFACES...ESPECIALLY SIDEWALKS AND ROADWAYS. THIS WILL MAKE FOR VERY SLICK CONDITIONS...SO USE EXTRA CAUTION IF OUT AND ABOUT THIS MORNING. THOSE TRAVELING THROUGH THE AREA SHOULD SLOW DOWN AND REMEMBER TO USE LOW BEAM HEADLIGHTS FOR SAFETY.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:51 PM MST | Winter Storm Watch | CYS | Albany, Carbon | 15 hr |
Nearby
High Wind Watches in Wyoming, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.